Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 30, 2001, 11:27 AM CDT for Sawyer County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2001, 11:27 AM CDT (16:27 UTC)
- Expired
- Jul 30, 2001, 12:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Sawyer County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3565 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:00 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 30, 10:00 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1000 AM CDT MON JUL 30 2001 MAIN FORECAST PROBLEM ON THIS CYCLE IS TRENDS IN CURRENT CONVECTION AND REGENERATION FOR CONVECTION LATE TODAY. CONVECTION OVR LK SUPR AND ENTERING NRN WI IS TIED WITH WEAK DYNAMICS OF A SMALL VORT MAX IN THE ARROWHEAD CROSSING THE UPPER RIDGE. VILS HAVE BEEN 70 TO 80. OBSVRS REPORT ONLY HEAVY RAIN BUT NO HAIL. THAT WILL CONTINUE SOUTHEAST AS IT CUTS ACROSS THE NRN WI COUNTIES. OUT WEST IN THE DAKOTAS, THE SFC TROUGH EXTENDS FROM NWRN MN TO SWRN SD. A WM FNT RUNS EWD THRU THE BRD AREA, AT LEAST MARKED BY WIND SHIFTS. CONVECTION IN THAT AREA WERE JUST N OF THE WM FNT WHERE THE SLY 850 LLJ CROSSED THE WM FNT. SOUTH OF THE FRONT, THE +12 DEG C ISOTHERM/CAP IS WILL IN PLACE. THAT SAME FEATURE WAS ABLE TO KEEP CONVECTION SUPPRESSED YDA DESPITE HUGE CAPE AND LI VALUES. WE WILL MAINTAIN MENTION OF TSTMS IN WRN ZONES SINCE MORE ARE DVLPG IN XTRM ERN ND ON THE NOSE OF THE JET. ANOTHER VORT MAX IS PROGGED TO EJECT NEWD IN THE FLOW TONIGHT. SO WE ARE COUNTING ON A REPEAT FOR THESE EVENTS TUE MRNG. AS LONG AS WE MAINTAIN A SELY FLOW WITH DEW POINTS IN THE UPPER 60S TO \LOWER 70S, WE'LL NEED TO KEEP FOG IN THE FORECAST AROUND LAKE SUPERIOR, ESPECIALLY THE ARROWHEAD. .DLH...NONE. CS
In the hours before
Special weather statement, Jul 30, 9:26 AM CDT, 2 hours 1 minute before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-302059- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 926 AM CDT MON JUL 30 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT... THREAT... LARGE HAIL AND DAMAGING WINDS POSSIBLE MAINLY WEST OF A LINE FROM INTERNATIONAL FALLS TO BRAINERD LATE TODAY AND THIS EVENING. DISCUSSION... A FRONTAL SYSTEM IN THE EASTERN DAKOTAS HAS A WARM FRONT EXTENDING INTO CENTRAL MINNESOTA. VERY UNSTABLE CONDITIONS WILL BE FOUND NEAR THIS FRONTAL SYSTEM WILL PRODUCE THUNDERSTORMS WHICH COULD BECOME SEVERE DURING THE AFTERNOON...ESPECIALLY DURING LATE AFTERNOON. THUNDERSTORMS WOULD CONTINUE EAST DURING THE NIGHT. MORNING THUNDERSTORMS IN EXTREME NORTHWEST WISCONSIN ARE FORECAST TO CONTINUE TO WEAKEN THROUGH THE MORNING. SPOTTER ACTIVATION... SEVERE WEATHER SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING IN CENTRAL IN NORTH CENTRAL MINNESOTA. CS
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:38 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 67 min |
| Jul 30, 10:20 AM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.